Journal of Commutative Algebra

Modules satisfying the prime and maximal radical conditions

Mahmood Behboodi and Masoud Sabzevari

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

In this paper, we introduce and study $\mathbb P$-radical and $\mathbb{M}$-radical modules over commutative rings. We say that an $R$-module $M$ is \textit{$\mathbb P$-radical} whenever $M$ satisfies the equality $(\sqrt[p]{{\mathcal{P}}M}:M)=\sqrt{{\mathcal{P}}}$ for every prime ideal ${\mathcal{P}}\supseteq Ann({\mathcal{P}}M)$, where $\sqrt[p]{{\mathcal{P}}M}$ is the intersection of all prime submodules of $M$ containing ${\mathcal{P}}M$. Among other results, we show that the class of $\mathbb P$-radical modules is wider than the class of primeful modules (introduced by Lu \cite{Lu4}). Also, we prove that any projective module over a Noetherian ring is $\mathbb P$-radical. This also holds for any arbitrary module over an Artinian ring. Furthermore, we call an $R$-module $M$ by $\mathbb{M}$-\textit{radical} if $(\sqrt[p]{{\mathcal{M}}M}:M)={\mathcal{M}}$, for every maximal ideal ${\mathcal{M}}$ containing ${\rm Ann\,}(M)$. We show that the conditions $\mathbb P$-radical and $\mathbb{M}$-radical are equivalent for all $R$-modules if and only if $R$ is a Hilbert ring. Also, two conditions primeful and $\mathbb{M}$-radical are equivalent for all $R$-modules if and only if $\mbox{dim\,}(R)=0$. Finally, we remark that the results of this paper will be applied in a subsequent work of the authors to construct a structure sheaf on the spectrum of $\mathbb P$-radical modules in the point of algebraic geometry view.

Article information

Source
J. Commut. Algebra, Volume 6, Number 4 (2014), 505-523.

Dates
First available in Project Euclid: 5 January 2015

Permanent link to this document
https://projecteuclid.org/euclid.jca/1420466342

Digital Object Identifier
doi:10.1216/JCA-2014-6-4-505

Mathematical Reviews number (MathSciNet)
MR3294860

Zentralblatt MATH identifier
1309.13012

Subjects
Primary: 13C13: Other special types 13C99: None of the above, but in this section 13A99: None of the above, but in this section 14A25: Elementary questions

Keywords
Prime submodule prime spectrum P-radical module Zariski topology sheaf of rings sheaf of modules

Citation

Behboodi, Mahmood; Sabzevari, Masoud. Modules satisfying the prime and maximal radical conditions. J. Commut. Algebra 6 (2014), no. 4, 505--523. doi:10.1216/JCA-2014-6-4-505. https://projecteuclid.org/euclid.jca/1420466342


Export citation

References

  • M. Aghasi, M. Behboodi and M. Sabzevari, A structure sheaf on the spectrum of prime radical modules, J. Comm. Alg., to appear.
  • M.F. Atiyah and I. Macdonald, Introduction to commutative algebra, Addison-Wesley Pub. Co., 1969.
  • A. Barnard, Multiplication modules, J. Alg. 71 (1981), 174–178.
  • M. Behboodi, A generalization of the classical Krull dimension for modules, J. Alg. 305 (2006), 1128–1148.
  • ––––, A generalization of Bear's lower nilradical for modules, J. Alg. Appl. 6 (2007), 337–353.
  • ––––, On the prime radical and Baer's lower nilradical of modules, Acta Math. Hung. 122 (2009), 293–306.
  • M. Behboodi, O.A.S. Karamzadeh and H. Koohy, Modules whose certain submodules are prime, Vietnam J. Math. 32 (2004), 303–317.
  • B. Cortzen and L.W. Small, Finite extensions of rings, Proc. Amer. Math. Soc. 103 (1988), 1058–1062.
  • J. Dauns, Prime modules, J. reine angew. Math. 298 (1978), 156–181.
  • D. Eisenbud, Commutative algebra with a view toward algebraic geometry, Springer-Verlag, New York, 1995.
  • Z.A. El-Bast and P.F. Smith, Multiplication modules, Comm. Alg. 16 (1988), 755–779.
  • E.H. Feller and E.W. Swokowski, Prime modules, Canad. J. Math. 17 (1965), 1041–1052.
  • O. Goldman, Hilbert rings and the Hilbert Nullstellensatz, Math. Z. 54 (1951), 136–140.
  • R. Hamsher, Commutative rings over which every module has a maximal submodule, Proc. Amer. Math. Soc. 18 (1967), 1133–1137.
  • R. Hartshorne, Algebraic geometry, Springer, New York, 1977.
  • C.P. Lu, Prime submodules of modules, Comm. Math. Univ. St. Paul 33 (1984), 61–69.
  • ––––, Spectra of modules, Comm. Alg. 23 (1995), 3741–3752.
  • ––––, The Zariski topology on the prime spectrum of a module, Houston J. Math. 25 (1999), 417–433.
  • ––––, A module whose prime spectrum has the suejective natural map, Houston J. Math. 33 (2007), 125–143.
  • ––––, $M$-radical of submodules in modules, Math. Japon. 34 (1989), 211–219.
  • S.H. Man, One dimensional domains which satisfy the radical formula are Dedekind domains, Arch. Math. 66 (1996), 276–279.
  • R.L. McCasland and M.E. Moore, Prime submodules, Comm. Alg. 20 (1992), 1803–1817.
  • R.L. McCasland, M.E. Moore and P.F. Smith, On the spectrum of a module over a commutative ring, Comm. Alg. 25 (1997), 79–103.
  • R.L. McCasland and P.F. Smith, Prime submodules of Noetherian modules, Rocky Mountain J. Math. 23 (1993), 1041–1062.
  • P.F. Smith and D.P. Yilmaz, Radicals of submodules of free modules, Comm. Alg. 27 (1999), 2253–2266.
  • U. Tekir, On the sheaf of modules, Comm. Alg. 33 (2005), 2557–2562.